Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 36, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 26, 2008, 3:34 AM EDT for Collier County, Florida. It took effect at May 26, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 3:34 AM EDT (07:34 UTC)
- In effect from
- May 26, 2008, 1:00 PM EDT
- Expired
- May 26, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 260734 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 334 AM EDT MON MAY 26 2008 ...RED FLAG WARNING FOR WESTERN GLADES, WESTERN HENDRY, AND ALL OF COLLIER COUNTY FOR 4 TO 5 HOURS WITH RHS BELOW 35 PERCENT THIS AFTERNOON... FLZ063-066-069-070-262300- /O.NEW.KMFL.FW.W.0036.080526T1700Z-080526T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 334 AM EDT MON MAY 26 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. MODERATELY STRONG OFFSHORE FLOW WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 90 DEGREES ACROSS THE WARNING AREA TODAY. STRONG MIXING WILL OCCUR...WITH SOME DRIER AIR JUST ABOVE THE SURFACE MIXING DOWN, CAUSING DEWPOINTS TO FALL INTO THE MID 50S DURING THE TIME OF PEAK HEATING. THIS WILL ALLOW RHS TO DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS MUCH OF COLLIER COUNTY. FOR GLADES AND HENDRY COUNTIES...PRIMARILY THE WESTERN AREAS AWAY FROM THE INFLUENCE OF LAKE OKEECHOBEE WILL BE AFFECTED...AS WINDS OFF THE LAKE WILL BRING SLIGHTLY HIGHER LOW LEVEL MOISTURE TO THE SURROUNDING AREAS. LOW LEVEL WINDS MAY ALSO APPROACH 15 MPH SUSTAINED FOR A TIME THIS AFTERNOON ACROSS THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JR/GS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 26, 3:00 AM EDT, 34 minutes earlier.
Area forecast discussion, May 26, 3:00 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 300 AM EDT MON MAY 26 2008 .DISCUSSION...SURFACE HIGH PRES CENTERED JUST OFF THE COAST OF THE CAROLINAS WITH THE RIDGE EXTENDING SW OVER THE SE U.S. AND FLA... MOVES NE BUT THE RIDGE STAYS IN PLACE TODAY THROUGH TUE NIGHT. A RATHER DRY AND SOMEWHAT CAPPED ATMOSPHERE WILL ALLOW ONLY SOME STRAY SHOWERS ON EASTERLY WINDS TODAY THROUGH TUE BUT NOT SIGNIFICANT ENOUGH TO PLACE IN THE ZONES. TUE NIGHT...SOME EROSION OF CAP AND A SLIGHT INCREASE IN MOISTURE MAY LEAD TO NOCTURNAL SHOWERS OVER THE ATLC/GULF WATERS. E COAST MAX TEMPS SHAVED BELOW CLIMO ON THE PERSISTENT EASTERLY FLOW BUT W COAST SHOULD BE ABOVE NORMS TODAY AND TUE. MIN TEMPS AT/SLIGHTLY ABOVE NORMS E COAST TO AT/SLIGHTLY BELOW NORMS INTERIOR/W. .EXTENDED PERIOD...WED THROUGH SUN...MOISTURE GRADUALLY INCREASES AS THE SOUTHEASTERLY FLOW DEEPENS INCREASING ATMOSPHERIC MOISTURE PULLED NW FROM THE CARIB. MINIMAL COASTAL ACTIVITY WED BUT BECOMING SCATTERED CWA-WIDE THU AND INTO THE WEEKEND. MAX/MIN TEMPS INCHING TOWARD MORE NORMAL. && .AVIATION...SCT CU AND PSBLY AN ISOLD LIGHT SHRA TO AFFECT THE EAST COAST TERMINALS THROUGH SUNRISE AS NE WINDS CONTINUE NEAR 15KT WITH AN OCCASIONAL GUST...BUT SHRA CHANCES MINIMAL AND DID NOT MENTION IN TAFS FOR NOW BUT WILL MONITOR. SIMILAR CONDITIONS TODAY AS YESTERDAY AND PERHAPS JUST A TAD WINDIER...WITH WINDS CONTINUING TO VEER MORE TOWARDS THE EAST...AND SUSTAINED SPEEDS NEAR 20KT WITH FREQUENT GUSTS AROUND 25KT PSBL. WINDS WILL BE SLIGHTLY LESS BUT STILL GUSTY AT KAPF. SCT CU ALL TERMINALS THIS AFTERNOON WITH JUST A LIGHT SHRA PASSING ON THE BREEZE PSBL. && .MARINE...PRES GRADIENT BETWEEN SURFACE RIDGE ALONG THE SE U.S. COAST AND A TROUGH OF LOW PRES FROM THE CENTRAL CARIB NE INTO THE S ATLC ENOUGH TO KEEP FRISKY OVER THE ATLC/BISCAYNE BAY/LAKE WATERS. WILL START OFF THE DAY WITH SMALL CRAFT ADVISORY (SCA) THESE 3 MARINE ZONES WITH EXERCISE CAUTION BAY/LAKE TONIGHT BUT SCA TO CONTINUE OPEN ATLC WATERS. BY TONIGHT ATLC WATERS FALL TO CAUTION CRITERIA. WINDS BEGIN A SLOW DECREASE AS THE TROUGH WEAKENS AND THE HIGH PRES MOVES SE ALLOWING WINDS TO VEER. && .FIRE WEATHER...RECENT RAINS ESSENTIALLY MISSED ENTIRELY THE VERY DRY AREAS W OF LAKE OKEECHOBEE AND SW TO THE GULF COAST. MODELS HAVE BEEN TOO HIGH LATELY IN AREAS OF DRY CONDITIONS. COMBINED WITH A BRISK EASTERLY FLOW...RH VALUES SHOULD FALL TO BELOW 35% IN EXTREME WESTERN GLADES...WESTERN HENDRY...WESTERN INLAND COLLIER AND COASTAL COLLIER COUNTY. SOME IMPROVEMENT TUE AS A PERSISTENT EASTERLY WINDS SHOULD INCREASE LOW LEVEL MOISTURE BUT READING IN THE MID TO UPPER 30S STILL POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 83 74 84 74/ - - - 10 FORT LAUDERDALE 84 76 85 76/ - - 10 10 MIAMI 85 75 86 75/ - - 10 10 NAPLES 90 67 90 68 / - - 10 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING ZONES 063-066-069-070 FROM 1 PM TO 7 PM. AM...SMALL CRAFT ADVISORY AMZ610-AMZ630-AMZ650-AMZ651-AMZ670-AMZ671 TODAY. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, May 25, 7:04 PM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 704 PM EDT SUN MAY 25 2008 FLZ063-066>075-168-172>174-261100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 655 PM EDT SUN MAY 25 2008 ...MODERATE RIP CURRENT RISK ATLANTIC BEACHES THIS EVENING... ...GULF STREAM SEAS BUILDING TO 7 FEET TONIGHT... ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: WINDS WILL CONTINUE NORTHEAST AT 15 TO 20 MPH AT THE ATLANTIC COAST BEACHES THIS EVENING, BEFORE DECREASING TO AROUND 15 MPH TONIGHT. THIS WILL CREATE A MODERATE RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES THIS EVENING. WAVES: NORTHEASTERLY WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 KNOTS OVER THE GULF STREAM WATERS TONIGHT. THIS WILL RESULT IN SEAS BUILDING TO 7 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GULF STREAM SEAS WILL CONTINUE AROUND 6 FEET INTO EARLY TUESDAY MORNING AS WINDS SWING AROUND TO AN EASTERLY DIRECTION BUT REMAIN MODERATELY STRONG. EASTERLY WINDS OF 15 TO 20 MPH WILL CREATE A HIGH RISK FOR RIP CURRENTS AT THE ATLANTIC COAST BEACHES ON MONDAY, MEMORIAL DAY. BEACH GOERS SHOULD EXERCISE CAUTION AND HEED THE ADVICE OF LOCAL LIFE GUARDS. THE RIP CURRENT RISK WILL REMAIN ELEVATED INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:12 AM EDT | Marine Weather Statement | MFL | 19 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.